MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC MEMORY II DOUBLE LUMEN EXTRACTION BASKET; BILIARY CATHETER AND ACCESSORIES

WILSON-COOK MEDICAL INC MEMORY II DOUBLE LUMEN EXTRACTION BASKET; BILIARY CATHETER AND ACCESSORIES
Model Number G25149
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all memory ii double lumen extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
In preparation for a cbd stone extraction, the physician selected multiple cook memory ii double lumen extraction baskets.It was reported that before using it on the patient, the operation was checked.The handle didn't move, and the basket did not move.These devices are packaged with the basket extended so if the handle would not move then the basket would not retract (subject of report).Six (6) products had the same defect.This occurred prior to patient contact; there was no impact to the patient.
 
Additional Manufacturer Narrative
Investigation evaluation: the products said to be involved were returned in a clear plastic bag.Provided with the return were 6 open pouches from the lot number provided in the report.The labels match the devices returned.Our evaluation of the devices said to be involved confirmed the report.Device #1: the product was returned with the basket fully advanced with the protective sheath placed over the basket.The basket was found to be intact and fully formed.Retraction of the basket was attempted while the device was uncoiled, but relaxed, on the table top.The basket was unable to retract, hitting strong resistance as the basket reached the point in retraction where it must collapse into the clear catheter.The device was completely straightened and basket retraction and advancement were then able to be performed without resistance.Device #2: the product was returned with the basket fully retracted.Advancement of the basket was attempted while the device was uncoiled, but relaxed, on the table top.The basket was unable to advance, as the handle remained immobile and unable to be moved to the advanced position.The device was completely straightened and the basket handle remained immobile.The handle was disassembled to expose the point where the drive wire is soldered to the handle cannula.It was observed that, while remaining connected, the drive wire has kinked, buckled, and become lodged in the purple hub.The distal catheter was cut and removed to evaluate the basket and distal drive wire.The basket was found to be intact and fully formed.Device #3: the product was returned with the basket fully retracted.Advancement of the basket was attempted while the device was uncoiled, but relaxed, on the table top.The basket was unable to advance, as the handle remained immobile and unable to be moved to the advanced position.The device was completely straightened and the basket handle remained immobile.The handle was disassembled to expose the point where the drive wire is soldered to the handle cannula.It was observed that, while remaining connected, the drive wire has kinked and buckled.The distal catheter was cut and removed to evaluate the basket and distal drive wire.The basket was found to be intact and fully formed.Device #4: the product was returned with the basket fully retracted.Advancement of the basket was attempted while the device was uncoiled, but relaxed, on the table top.The basket was unable to advance as the handle would only be manipulated slightly before hitting resistance and becoming immobile.The device was completely straightened and basket retraction and advancement were then able to be performed without resistance.The basket was found to be intact and fully formed.Device #5: the product was returned with the basket fully retracted.Advancement of the basket was attempted while the device was uncoiled, but relaxed, on the table top.The basket was able to advance and retract with slight resistance.The basket was found to be intact and fully formed.Device #6: the product was returned with the basket fully retracted.Advancement of the basket was attempted while the device was uncoiled, but relaxed, on the table top.The basket was unable to advance, as the handle remained immobile and unable to be moved to the advanced position.The device was completely straightened and the basket handle remained immobile.The handle was disassembled to expose the point where the drive wire is soldered to the handle cannula.It was observed that, while remaining connected, the drive wire has kinked, buckled, and become lodged in the distal luerlock adapter of the handle.The luerlock was separated and the drive wire was dislodged to visualize the handle cannula to drive wire solder joint.The distal catheter was cut and removed to evaluate the basket and distal drive wire.The basket was found to be intact and fully formed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned devices confirmed the report of unable to manipulate the basket.Resistance and buckling of the drive wires were observed.The cause of the buckling and resistance in unknown.A corrective action (capa) has been initiated to address instances of difficulty during basket advancement and retraction.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all memory ii double lumen extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of this nature.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.

Brand Name
MEMORY II DOUBLE LUMEN EXTRACTION BASKET
Common Device Name
BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key23606988
Report Number1037905-2025-00796
Device Sequence Number15765364
Product Code LQR
UDI-Device Identifier00827002251496
UDI-Public(01)00827002251496(17)280728(10)W4958832
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K171969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG25149
Device Catalogue NumberMB-35-2X4-8
Device Lot NumberW4958832
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JAG WIRE 0.025 INCH (STRAIGHT TYPE).; OLYMPUS, TJF-290V.
Patient SexUnknown